Thunderstorm Wind, Deuel
- When
- July 8, 8:23 PM MST
- Where
- Deuel County, 0.87 mi SE of Big Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -102.070
Isolated thunderstorms produced small hail and strong wind gusts over the eastern Nebraska panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms produced small hail and strong wind gusts over the eastern Nebraska panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 8, 12:55 PM MST, 7 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT TUE JUL 8 2008 .SYNOPSIS... AT H5 WESTERN CONUS UNDER HIGH PRESSURE RIDGE...CLEAR SKIES ON VISIBLE. H5 LOW SPINNING OVER CENTRAL CANADA. WEAK WAVE IN WATER VAPOR MOVING THROUGH NORTHERN PLAINS WITH ASSOCIATED RETURNS AS SEEN IN KLNX 88D AND FINALLY SURFACE BOUNDARY FROM UPPER GREAT LAKES INTO TEXAS PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE GOOD CONFIDENCE IN THE SHORT TERM FORECAST. WILL USE A BLEND. FOR TONIGHT WILL HAVE TO TAKE A LAST MINUTE LOOK AT CURRENT CONVECTION OVER NORTH CENTRAL NEBRASKA. SOME ACCAS POPING OVER SOUTHERN CUSTER EARLY THIS AFTERNOON. CONVECTION FURTHER NORTH IS PERSISTENT. AS IT MOVES FURTHER SOUTH INTO MORE CAPPED ENVIROMENT SEEMS TO LOSE SOME PUNCH. WITH THE LOSS OF DATIME HEATING EXPECT IT TO DIMINISH RAPIDLY. WEDNESDAY VERY SIMILAR TO TODAY AS TROUGH BUILDS INTO FRONT RANGE AND A SHORT WAVE MOVES ACROSS FORECAST AREA IN FAST NORTHWEST FLOW. ISOLATED CONVECTION AGAIN POSSIBLE WITH AFTERNOON HEATING BUT SHOULD BE SHORT LIVED. THURSDAY AND FRIDAY A STRONG CAP WILL INHIBIT CONVECTION. IN THE EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIFFER IN TIMING OF H5 LOW OVER CENTRAL CANADA THROUGH THE FIRST PART OF THE WORK WEEK. GFS MUCH FASTER WITH THIS LOW. FRIDAY REMAINS CAPPED EVEN WITH FROPA. MODELS HOLDING FRONTAL BOUNDARY JUST TO THE SOUTH WITH RETURN SURFACE FLOW ON THE BACKSIDE OF SURFACE HIGH. WHERE THIS BOUNDARY SETS UP WILL DETERMINE WHETHER WE GET PRECIPITATION OR NOT. MODELS DID NOT DO WELL WITH SIMILAR SCENARIO LAST WEEK. FRONT LAST WEEK CONTINUED SOUTH. HAVE CHANCE POPS GOING NOW AND LOOKS REASONABLE OVER SOUTHERN FORECAST AREA THROUGH THE WEEKEND. H5 RIDGE TO BUILD INTO THE NORTHERN PLAINS THROUGH MID WEEK WITH TEMPERATURES NORMAL FOR THIS TIME OF YEAR. SCHC POPS NEARLY EVERYDAY WITH AFTERNOON HEATING AND WAVES MOVING ALONG H5 RIDGE. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THE NEXT 24 HOURS TERMINAL SITES KLBF AND KVTN. NORTHWEST FLOW WILL PUSH WEAK DISTURBANCE ACROSS THE REGION. ISOLATED SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT. COVERAGE IS NOT EXPECTED TO BE VERY WIDESPREAD AND WILL HOLD OFF ON INCLUDING THUNDER IN THE TAFS YET...HOWEVER WILL INCLUDE CB TO CIGS. THERE IS A VERY SMALL CHANCE THAT A STORM WILL TRAVERSE THE TERMINALS...HOWEVER IF ANY DO CROSS THE TERMINAL...A BRIEF REDUCTION TO MVFR CONDITIONS FROM CIGS AND/OR VSBY WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT TUE JUL 8 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 324 PM CDT TUE JUL 8 2008 /224 PM MDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST ACROSS THE STATE TONIGHT...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PROVIDE A FAVORABLE ENVIRONMENT FOR GUSTY WINDS AND HAIL WITH THE STRONGEST STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A SURFACE FRONT AND WEAK DISTURBANCE MOVE SOUTHWARD ACROSS THE STATE. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AFTER A BRIEF BREAK IN THUNDERSTORM ACTIVITY...THE NEXT FRONTAL SYSTEM AND THUNDERSTORM CHANCES CAN BE EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 159 km away, was scanning. The volume nearest the first event began at 03:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111843.